Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 72, NWS Cleveland, OH

June 8, 2005Ottawa County, Sandusky County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Jun 8, 2005, 6:42 PM EDT for Ottawa County, Sandusky County, Ohio. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2005, 6:42 PM EDT (22:42 UTC)
Expired
Jun 8, 2005, 7:32 PM EDT
In force
50 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

Counties Ottawa County, OH, Sandusky County, OH

The radar

The Cleveland radar (KCLE), 98 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:55 PM EDTTSTM WND DMGFremont, OHSEVERAL LARGE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2005-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2005-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 082242
SVRCLE
OHC123-143-082330-
/O.NEW.KCLE.SV.W.0072.050608T2242Z-050608T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
642 PM EDT WED JUN 8 2005

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OTTAWA COUNTY IN NORTHWEST OHIO
  SANDUSKY COUNTY IN NORTHWEST OHIO

* UNTIL 730 PM EDT

* AT 634 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  FREMONT...AND MOVING NORTHEAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  OAK HARBOR...
  PORT CLINTON...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292

$$
2 follow-up statements
000 
WWUS51 KCLE 082303
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
701 PM EDT WED JUN 8 2005

OHC123-143-082330-
/O.CON.KCLE.SV.W.0072.000000T0000Z-050608T2330Z/
SANDUSKY OH-OTTAWA OH-
701 PM EDT WED JUN 8 2005


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM EDT FOR
OTTAWA AND SANDUSKY COUNTIES...


AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF PORT CLINTON...AND MOVING NORTHEAST AT
15 MPH.

ADDITIONAL STRONG THUNDERSTORMS WERE LOCATED ACROSS SOUTHERN 
SANDUSKY COUNTY FROM NEAR FREMONT TO CLYDE.

* LOCATIONS IMPACTED INCLUDE...
PORT CLINTON.
LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292

$$
000 
WWUS51 KCLE 082332
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
731 PM EDT WED JUN 8 2005

OHC123-143-082341-
/O.EXP.KCLE.SV.W.0072.000000T0000Z-050608T2330Z/
SANDUSKY OH-OTTAWA OH-
731 PM EDT WED JUN 8 2005


...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA AND SANDUSKY COUNTIES 
EXPIRED AT 730 PM EDT...

RADAR INDICATED THAT VERY HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS 
WERE STILL POSSIBLE FROM THE THUNDERSTORMS THAT EXTEND FROM PORT 
CLINTON SOUTH TO NEAR CLYDE AND BELLEVUE.

LAT...LON 4144 8325 4132 8307 4158 8268 4175 8292

$$

BM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 2:40 PM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 8, 2:40 PM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
240 PM EDT WED JUN 8 2005

.SHORT TERM (TGNT THRU FRI NGT)...
NOT MUCH CHANGE IN THE WX THE NXT COUPLE OF DAYS AS FA RMNS UNDER
THE INFLUENCE OF A VERY WARM AND MOIST SLY WINDS.  THESE WINDS
CIRCULATION ARND PERSISTENT BERNUDA HI.  COULD SEE SCT TSRA JUST ABT
ANY TIME DURING THE PD WITH THE BEST CHCS COMING IN THE AFT AND EVE
THE NXT COUPLE OF DAYS.  LATEST 88D SHOWG SUM SCT STORMS JUST TO THE
S OF FA AND WL PROB SEE THIS ACTIVITY EXPAND INTO AREA AS THE AFT
PROGRESSES.  SVR THREAT NOT THERE TDA AND ANY RAIN THAT DOES FALL WL
BE WELCOMED MOST LOCATIONS.  HV CONTINUED CHC WORDG OVER WRN 1/2 OF
AREA PAST MIDNIGHT AS CONVECTION UPSTREAM COULD MOVE IN LATER TGNT.
MORE OF THE SAME ON THU AND COULD POSSIBLY SEE MORE CLOUDINESS TMRW
THAN TDA.  THIS WL KEEP TEMPS FM GETTING ANY WARMER THAN TDA.
CONTINUING CHCS FOR T THU NIGHT INTO THE WEEKEND.  EXPCT TEMPS TO
RMN FAIRLY CONSISTENT FM DAY TO DAY AND HV BUMPED TEMPS UP A LTTL FM
GUID ON FRI.

&&

.LONG TERM (SAT THRU WED)...
NOT MUCH CHANGE IN THE WEATHER THROUGH THE WEEKEND AS THE BERMUDA
HIGH RMNS OVER THE SERN U.S.  AS A RESULT...A WARM AND MOIST SLY
FLOW WL CONT.  TEMPS WL BE MAINLY IN THE MID AND UPPER 80S THRU MON
WITH ONLY SLIGHTLY COOLER TEMPS ON SUN.  CDFNT WL FINALLY BRING A
CHANGE IN THE WX ON TUE AFT AND EVENING.  UNTIL THEN...CHC WORDG AND
P/C SKIES.  WL DRY FOR DRY WX ON WED.

&&

.AVIATION(18Z-18Z)...
HIGH PRESSURE RIDGE TO CONTINUE ACRS FCST ROUTES. MOST CONDS
GENERALLY VFR...HOWEVER DUE TO THE INCREASE IN MOISTURE AND WEAK SW
FLOW OF AIR SOME HAZE AND BKN CLDS PSBL ESPECIALLY THIS AFTN.

IN ADDITION...SOME SCATTERED TSTMS PSBL THIS AFTN. A SLGT CHC
OF THE MIDWEST TSTM ACTIVITY MAKING IT INTO OH TOWARDS
06Z-09Z. SOME ADDITIONAL HAZE AT MOST TAF SITES OVR NITE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...NONE.
.PA...NONE.

&&

SHORT TERM...KUBINA
LONG TERM...KUBINA
AVIATION...BC
Hazardous weather outlook, Jun 8, 5:31 AM EDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
531 AM EDT WED JUN 8 2005

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-090931-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
531 AM EDT WED JUN 8 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A
PORTION OF NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 6:55 PM EDTSpecial Marine WarningCLE95 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.